Ask a doctor

Are You Suppose to Feel Lumps After Perlane and for How Long?

Are you suppose to feel lumps after perlane and how long do they last?

Doctor Answers (8)

Lumps after a filler

+2

Lumps can be felt at times after filler is injected, especially in areas where the skin is thin, a little massage will usually help them go away.


Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Perlane Lumps

+2

Perlane is a great filler material.  Depending on the area and how long it has been since your injection, these lumps can be very normal.  I would ask you to massage the area gently and be patient.  If it has been more than two weeks since your injection, certainly a call to your physician would be reasonable.  There are always means to reduce lumps if they persist that literally take 10 minutes to accomplish, so please don't assume that nothing can be done.  Enjoy the final results!

Best of luck, Dr. Hobgood

Todd Christopher Hobgood, MD
Phoenix Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Are You Suppose to Feel Lumps After Perlane and for How Long?

+2

  IMHO, Perlane is very well suited for filling and shaping the face because there is far less lumpiness than when using Radiesse.  The degree of lumpiness depends on several factors including the depth of injection, the amount injected into each injection site and the degree to which the Perlane is smoothed out and shaped.  I massage and mold the Perlane and/or Radiesse into the desired shape while feathering in the edges and decreasing lumps.  If you have lumps after Perlane wait several days to see if they resolve and of course you should always check with the MD that did the Perlane injections for his/her opinions.  Be sure that the MD, you choose for your facial shaping or contouring, understands and follows the proper aesthetics of facial beauty for the creation of a naturally, more attractive face...not one that's just plumped up and featureless.         

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Lumps after Perlane

+2

Lumps from fillers like Perlane, Restylane, and Juvederm can be one of two things: swelling from the injections themselves, or actual lumps of filler. You need to be evaluated to see exactly what you have. If you superfluous filler, it can easily be removed with small injections of hyaluronidase; if it's swelling you just need to let it resolve for a few days.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Lumps following Perlane treatment

+1

Lumps are a potential side effect of Perlane. If you are experiencing lumps following a treatment with Perlane, I would recommend communicating this to your provider. They will be able to examine you and determine if the lumps are due to filler or residual swelling. If the lumps are due to filler, massage may help. If necessary, any excess filler can be dissolved with the enzyme hyaluronidase. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Perlane and lumps

+1

Depending on when you received treatment, it wouldn't be uncommon to feel some lumps or swelling after treatment. Swelling typically peaks day 3-4, and regardles of the feeling, hopefully your outcome is a fuller more volumized look you were originally seeking.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Lumps after a filler treatment

+1

You may feel a bit of lumpiness after the injections, and gentle massage will typically improve this.  If however this persists after a week, see the injecting physician again to re-assess.

Anatoli Freiman, MD
Toronto Dermatologist
5.0 out of 5 stars 4 reviews

Lumps And Swelling After Perlane Treatment

+1

Mild swelling immediately after Perlane treatment is quite common and often a normal part of the healing process. If the swelling or lumpiness persists beyond 1 week or is accompanied by tenderness, you should be evaluated by your injecting physician.

Miriam Hanson, MD
Austin Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.